New here

Please come in! Start your own personal thread, tell us a bit about yourself...and your fissure, of course. Welcome!

Return to New to the forum? Introduce yourself here




New here

Postby Scientist2516 » 21 Jul 2013, 17:08

Hi all, I've been on this miserable journey for about 3 months, not as long as many of you here!
I've learned in these months that it's more about managing your routine and diet, than about drugs. I took nifedipine for 8 weeks, with no effect whatsoever. The CR nurse said I had not healed at all. In spite of this, I do feel much better than I did at first, because (I think) I learned to keep my stools very soft, and to sit on a heated pad as much as possible.
I've recently switched to diltiazem, and feel a little bit hopeful that it may be working for me.
I have two questions. One is, I started to use kondremul as a stool softener. It works very well. Since I started taking it about two weeks ago, I've lost 6 pounds. I am drinking lots and lots of water, and pee a lot, so don't think this is water loss. Has anyone else experienced weight loss while on stool softener? I don't mind losing a bit of weight, but don't want to damage my health especially right now that I'm trying to heal.
My other question, is what do you all do about getting these greasy medicines/coconut oil etc on your underwear? I've tried panty pads, but they are not big enough. I've tried B-sure anal leakage pads, which fit between the buttocks. They work better, but I'd really prefer some large style panty-pad that would stick to my underwear. Sometimes the greasy stuff soaks through my underwear and onto my trousers. I've started to wear two pairs of underwear at a time. But anyway, I don't want all my undies ruined.
Many thanks to all of you. I've learned a lot reading posts here, and it's really nice to be able to share problems and talk about stuff that feels pretty unmentionable to my friends.
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: New here

Postby Now66 » 23 Jul 2013, 14:46

As I understand it, kondremul is a variation on mineral oil. The colo-rectal surgeon recommended this and I wrote him off for this very reason (no control).
Look around the forum at what others use - like nitro, fiber, Miralax, and/or magnesium. I think you'll find these to be effective and much more manageable.
User avatar
Now66
Proctosphincteranalogist
 
Posts: 131
Topics: 15
Joined: 16 Apr 2013, 16:00
Location: Alabama
Has thanked: 2 times
Been thanked: 5 times
Gender: Male

Re: New here

Postby Scientist2516 » 23 Jul 2013, 14:54

I actually don't have any problem at all with control with kondremul. I like it a lot. It tastes nice, keeps my BMs very soft and I get no leakage or problem with incontinence. I just worry a bit that I'm losing weight. Wondered if anyone else noticed this.
The reason I want to protect my undies is just the greasy diltiazem, coconut oil etc that I'm putting on my bum. What do you all use to protect your clothes?
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: New here

Postby Please go-away! » 23 Jul 2013, 17:02

Hi Scientist, Glad your aboard, sorry for your issues, like all of us.
I don't really know, ask your G,p, can you loose weight from kondremul?
My Gastro, Doctor wanted me on Magnesium liquid, (IBS too) 400mg, about twice a week, at night.( gentler on the colon ).
Please ask your G.P first.
I have lost weight too, remember if your eating a lot of fibre,(fibre makes you loose weight) I found when I upped my digestible proteins, wild salmon (healthy fats)and starches such as soluble fibre plus pure virgin olive oil, I put some weight back on, so try that.
If that doesn't work, Stay on board, more advice I'm sure will follow.
Every one is so great here.Image 
My compound/ointment when applied on top of the anus, as instructed, doesn't stain my underwear.
I still wear a panty liner and it's OK for me.
I also use Sudocrem/Zinc, it heals and soothes ,just love it and it stays put. A lot of people here use Desitin cream, try that.
Fissure fighter
User avatar
Please go-away!
King Fissure
 
Posts: 578
Topics: 15
Joined: 04 Jun 2013, 16:00
Location: Ontario. Canada
Has thanked: 6 times
Been thanked: 19 times
Gender: Female

Re: New here

Postby Scientist2516 » 23 Jul 2013, 18:50

Thanks PGA.
I'll have to try sudocrem.
I'm still working on my diet. I've always eaten a lot of fruit and veg. Never had a problem with constipation, so don't know why I got this fissure. Decided I must be a real tight-ass!
But I have to do some research to find out how to reduce insoluble fibre.
Oh well. Some days are good and some are bad, I'm still figuring things out. Without this forum (and another older one I found), I'd be in a bad way. It's so nice to have the support of people who know what it's like. My husband is great, but.........anal fissures are not a jolly topic of conversation! I try not to go on about it too much.
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: New here

Postby Savaici » 23 Jul 2013, 19:34

Welcome to the forum!
Most doctors recommend that mineral oil is not used for longer than a week. What you are taking is a mineral oil, I believe.  Mineral oil blocks the absorption of certain nutrients, including vitamins A, D, E, and K. It can also build up in the tissues and cause problems. It can also leak from the anus which may be why you are experienng oiliness/leakage on your underwear.  
Most people on here use an osmotic laxative, such as Miralax, as Now66 suggested.
You should not be losing weight unless intentionally. If you are continuing to lose weight without a cut back in food, I would see your GP. 
Good luck!
User avatar
Savaici
Administrator
 
Posts: 3822
Topics: 221
Joined: 03 Feb 2011, 17:00
Has thanked: 170 times
Been thanked: 256 times
Gender: Female

Re: New here

Postby Scientist2516 » 23 Jul 2013, 20:25

hmmmm, I love my kondremul, but could be time to stop. I'm taking metamucil for fibre, could try miralax. But I'm sure you know how scary it is to stop doing something that seems to be working for you........
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female


  • Similar Topics
    Replies
    Views
    Last post

Return to New to the forum? Introduce yourself here



Who is online

Users browsing this forum: No registered users and 0 guests